MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL XL; KRD

PENUMBRA, INC. PACKING COIL XL; KRD
Catalog Number RBYPCXL30
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the external iliac artery using a packing coil xl and a non-penumbra angled diagnostic catheter.While repositioning the packing coil xl, the physician experienced resistance, and the packing coil xl could not advance or retract.While removing the packing coil xl, it became damaged but remained intact to its pusher assembly.The physician continued to pull the packing coil xl with force and kinked the pusher assembly causing the embolization coil to detach outside of the catheter.The embolization coil could not be retracted from the catheter and was removed using a snare device.No material of the embolization coil was left in the patient¿s body.The procedure was completed using a ruby coil and a microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23846313
Report Number3005168196-2025-00409
Device Sequence Number21225435
Product Code KRD
UDI-Device Identifier00810169721568
UDI-Public00810169721568
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCXL30
Device Lot NumberF00018769
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown